Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 244, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2011, 5:23 PM EDT for 6 counties in North Carolina. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 13, 2011, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Hoke County, NC, Montgomery County, NC, Moore County, NC, Richmond County, NC, Scotland County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 5:25 PM EDT | TSTM WND DMG | 1 Sw Camp Mackall, NC | 6 TREES DOWN NEAR CAMP MACKALL |
| Jul 13, 5:34 PM EDT | TSTM WND DMG | 1 Sw Aberdeen, NC | TREE DOWN ON ROSELAND ROAD OFF OF US 1 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:21 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS52 KRAH 132123
SVRRAH
NCC093-123-125-153-165-167-132215-
/O.NEW.KRAH.SV.W.0244.110713T2123Z-110713T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
SOUTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM NORWOOD TO PEKIN TO CAMP
MACKALL... MOVING SOUTHEAST AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE
LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
COVINGTON...
NORMAN...
ELLERBE...DERBY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3480 7968 3481 7992 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 7999
3511 8007 3517 8011 3534 8011 3525 7964
3536 7942 3509 7930 3483 7933 3482 7935
3476 7934 3463 7947
TIME...MOT...LOC 2122Z 311DEG 19KT 3523 7987
$$
BADGETT2 follow-up statements
334
WWUS52 KRAH 132155
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT WED JUL 13 2011
NCC167-132204-
/O.CAN.KRAH.SV.W.0244.000000T0000Z-110713T2215Z/
STANLY NC-
555 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STANLY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3480 7968 3481 7992 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 7999
3511 8006 3514 8008 3519 8006 3517 7934
3506 7930 3484 7933 3482 7935 3476 7933
3465 7944 3463 7947
TIME...MOT...LOC 2154Z 309DEG 55KT 3491 7937
$$
NCC093-123-125-153-165-132215-
/O.CON.KRAH.SV.W.0244.000000T0000Z-110713T2215Z/
HOKE NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
555 PM EDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SCOTLAND...RICHMOND...SOUTH CENTRAL MOORE...SOUTHERN MONTGOMERY
AND WESTERN HOKE COUNTIES...
AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HOFFMAN...OR 14 MILES SOUTHWEST OF SOUTHERN PINES...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAURINBURG AND EAST
LAURINBURG.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3480 7968 3481 7992 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 7999
3511 8006 3514 8008 3519 8006 3517 7934
3506 7930 3484 7933 3482 7935 3476 7933
3465 7944 3463 7947
TIME...MOT...LOC 2154Z 309DEG 30KT 3491 7937
$$
BADGETT882
WWUS52 KRAH 132220
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
620 PM EDT WED JUL 13 2011
NCC093-123-125-153-165-132230-
/O.EXP.KRAH.SV.W.0244.000000T0000Z-110713T2215Z/
HOKE NC-MONTGOMERY NC-MOORE NC-RICHMOND NC-SCOTLAND NC-
620 PM EDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND...RICHMOND...SOUTH
CENTRAL MOORE...SOUTHERN MONTGOMERY AND WESTERN HOKE COUNTIES EXPIRED
AT 615 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3480 7968 3481 7992 3490 7985 3498 7987
3501 7990 3505 7988 3512 7993 3508 7999
3511 8006 3514 8008 3519 8006 3517 7934
3506 7930 3484 7933 3482 7935 3476 7933
3465 7944 3463 7947
TIME...MOT...LOC 2155Z 309DEG 30KT 3490 7936
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT WED JUL 13 2011
.SYNOPSIS...
A COLD FRONT WILL SETTLE SOUTHEASTWARD THROUGH OUR REGION THIS
EVENING. MORE SEASONABLE HIGH PRESSURE WILL FOLLOW FOR THURSDAY
THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
AS OF 240 PM...
CONVECTION FIRING AHEAD OF AN MVC MOVING ACROSS THE NORTHERN
MOUNTAINS WILL BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE
NORTHERN TIER THIS AFTERNOON. ELSEWHERE...INSTABILITY IS ABUNDANT
AND THE CONVECTIVE TEMP WILL BE REACHED...AND A SURFACE TROF IN THE
EAST WILL PROVIDE WEAK FORCING FOR CONVECTION WITH MORE SCATTERED
COVERAGE. STORMS WILL WEAKEN WITH LOSS OF INSOLATION...BUT A SURFACE
FRONT SAGGING SOUTH EARLY TONIGHT WILL PROVIDE IMPETUS FOR CONTINUED
SHOWER AND ISOLATED THUNDER ACTIVITY FOR A FEW HOURS PAST MIDNIGHT.
CLOUDS WILL BE ON THE DECREASE BEHIND THE FRONT AS DRIER AIR FILTERS
IN LATER TONIGHT. MINS WILL BE LARGELY PERSISTENCE...70 T0 75...
WITH THE COOLER AIR ADVECTION HOLDING OFF UNTIL THURSDAY. MOSTLY
SUNNY THURSDAY AS HIGH PRESSURE RIDGES DOWN THE ATLANTIC SEABOARD.
THICKNESSES FALL OFF A FULL 30 METERS...~10 DEGREES...RESULTING IN
HIGHS MAINLY IN THE UPPER 80S TO LOWER 90S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
AS OF 230 PM WEDNESDAY...
STILL LOOKS LIKE A STABLE... DRY... AND SEASONABLE PERIOD WITH LIGHT
NORTHWEST FLOW ALOFT... AS THE MID LEVEL TROUGH SHIFTS EAST OUT OVER
THE NW ATLANTIC AND CLOSES OFF A LOW JUST SOUTH OF THE CANADIAN
MARITIMES. SURFACE HIGH PRESSURE CENTERED OVER THE GREAT LAKES AND
SE ONTARIO THURSDAY EVENING DRIFTS TO THE ESE... TO A POSITION JUST
OFF THE MIDATLANTIC COAST BY SATURDAY EVENING... ALL THE WHILE
RIDGING INTO CENTRAL NC. THE LIGHT NORTHEAST SURFACE FLOW GRADUALLY
BECOMES EASTERLY BY SATURDAY... PULLING IN A STEADY FEED OF DRY AIR
IN THE LOW LEVELS. MID LEVELS WILL BE SIMILARLY DRY AND WARMING...
WITH HEIGHTS ALOFT STEADILY RISING AS A MID LEVEL ANTICYCLONE
STRENGTHENS OVER NE/MO. EXPECT GENERALLY FAIR SKIES. THE GFS DEPICTS
ENOUGH MOIST UPGLIDE AROUND 310K FOR A FEW MID CLOUDS IN THE WESTERN
PIEDMONT LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING... ALTHOUGH
THIS MAY BE ARTIFICIALLY ENHANCED BY EVENING CONVECTION OVER THE
MOUNTAINS... AND WILL BE DOWNPLAYED WITH JUST A PERIOD OF PARTLY
CLOUDY SKIES. MODEL PROJECTED THICKNESSES ARE NEAR OR JUST UNDER
SEASONAL NORMALS... A WELCOME CHANGE AFTER THIS HOT SPELL...
SUPPORTIVE OF HIGHS OF 84-89... AFTER MORNING LOWS IN THE LOWER-MID
60S. -GIH
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 240 PM WEDNESDAY...
THE CONUS WILL BE DOMINATED THROUGH THIS PERIOD BY THE STRENGTHENING
MID LEVEL RIDGE WHICH REMAINS LARGELY CENTERED STATIONARY OVER THE
CENTRAL PLAINS (KS/NE/MO/IA) THROUGH MIDWEEK. 1000-850 MB
THICKNESSES OVER NC STEADILY CLIMB BACK TO WELL-ABOVE-NORMAL
VALUES... POTENTIALLY EXCEEDING 1430 M ONCE AGAIN BY WEDNESDAY. AS
THE SURFACE HIGH CENTERED OFF THE MIDATLANTIC COAST RIDGES WESTWARD
ELONGATED ACROSS VA/NC... THE LONG-FETCH ONSHORE-DIRECTED FLOW ON
ITS SOUTH SIDE... INTO THE SOUTHEAST STATES... EVENTUALLY PULLS
INCREASING MOISTURE INTO COASTAL AREAS TO OUR SOUTH. NC THEN BECOMES
THE BATTLEGROUND BETWEEN THIS HIGH-PW AIR AND THE DRY/WARM/SUBSIDING
AIR TO THE N AND NW ASSOCIATED WITH THE STRONG MID LEVEL RIDGE AND
ASSUMED HIGH CONVECTIVE INHIBITION. TOUGH TO SAY AT THIS TIME RANGE
WHICH WILL WIN OUT... ALTHOUGH THE LATEST GFS/ECMWF SUPPORT KEEPING
THE MID LEVEL RIDGE AXIS ACROSS NC AND HOLDING THE LOW LEVEL
MOISTURE TRANSPORT TO OUR SOUTH EARLY IN THIS PERIOD... THUS KEEPING
OUR AREA LARGELY DRY THROUGH MONDAY NIGHT. BY TUESDAY INTO
WEDNESDAY... THE LAST TWO GFS RUNS RETROGRADE THIS RIDGE SLIGHTLY
WESTWARD TO ALLOW SHORTWAVE ENERGY TO DROP THROUGH THE EASTERN GREAT
LAKES AND SSE TOWARD NC... WHILE THE ECMWF ACTUALLY SHIFTS THE 5960
METER RIDGE EASTWARD TO BE CENTERED OVER THE SOUTHERN APPALACHIANS
BY LATE WEDNESDAY... KEEPING CENTRAL NC GENERALLY DRY AND HOT UNDER
A WEEK LEE TROUGH THROUGH THE PIEDMONT. GIVEN THE UNCERTAINTY
EVIDENT HERE AND CONSIDERING THAT THE 12Z/13 GFS HAS A FARTHER-EAST
RIDGE CENTER AT 180H AS COMPARED TO ITS PREVIOUS RUN... WILL LEAN
TOWARD POPS BELOW CLIMATOLOGY... 25 PERCENT OR LOWER... AND TEMPS
1-2 CATEGORIES ABOVE NORMAL... YIELDING LOWS FROM THE UPPER 60S TO
THE LOWER 70S... AND HIGHS RISING FROM AROUND 90/LOWER 90S ON SUNDAY
TO THE MID-UPPER 90S BY WEDNESDAY. WITH NORTHWEST FLOW ALOFT...
HOWEVER LIGHT... WE WILL NEED TO WATCH ANY POTENTIAL UPSTREAM MCS
ACTIVITY VERY CLOSELY. -GIH
&&
.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
AS OF 200 PM..
CONVECTION WILL BECOME MORE WIDESPREAD AS THE AFTERNOON PROGRESSES.
THUNDER IS CURRENTLY IN THE GSO/INT AREAS AND WILL DEVELOP...WITH
MORE SCATTERED COVERAGE...WITHIN A COUPLE OF HOURS OVER MOST OF THE
AREA. STORMS WILL WEAKEN BY 02Z WITH COOLING...BUT A FRONT SAGGING
SOUTH WILL POTENTIALLY PRODUCE SHOWERS/SCT STORMS THROUGH 09Z.
A SMALL CHANCE FOR SHOWERS NEAR THE SOUTH CAROLINA BORDER THURSDAY
THEN GENERALLY DRY FOR THE REMAINDER OF THE PERIOD. SOME MVFR
VISIBILITY EACH MORNING AROUND DAYBREAK IN FOG.
&&
.CLIMATE...
DAILY RECORDS FOR JULY 13.
RDU
REC MAX REC HI MIN
98 - 1951 78 - 1981
GSO PIEDMONT TRIAD
REC MAX REC HI MIN
98 - 1954 75 - 1981
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 11 AM THIS MORNING TO 9 PM EDT THIS EVENING
FOR NCZ042-043-077-078-085-086-088-089.
&&
SYNOPSIS...MB
NEAR TERM...MLM
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION..MLMHazardous weather outlook, Jul 13, 3:04 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 304 PM EDT WED JUL 13 2011 NCZ042-043-077-078-085-086-088-089-140215- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 304 PM EDT WED JUL 13 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND POSSIBLY SOME LARGE HAIL...THIS AFTERNOON AND EVENING. MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ011-027-028-073>076-083-084-140215- HALIFAX-NASH-EDGECOMBE-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 304 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE THAT A FEW THUNDERSTORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH AND POSSIBLY SOME LARGE HAIL...THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>010-021>026-038>041-140215- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 304 PM EDT WED JUL 13 2011 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. SEVERE THUNDERSTORMS PRODUCE HAIL THE SIZE OF QUARTERS OR LARGER AND DAMAGING WINDS OF 58 MPH AND GREATER. WHEN STORMS THREATEN... REMEMBER THESE SAFETY GUIDELINES: MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY VISITING HTTP://MOBILE.WEATHER.GOV. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 13, 4:22 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 1 NNW OLIVIA 35.38N 79.12W
07/13/2011 LEE NC 911 CALL CENTER
ONE TREE DOWN IN 3100 BLOCK OF CAMERON DRIVE.
&&
EVENT NUMBER RAH1101032
GIHSpecial weather statement, Jul 13, 4:28 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED JUL 13 2011
NCZ023-024-132130-
ALAMANCE-ORANGE-
428 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE AND ALAMANCE
COUNTIES THROUGH 530 PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PLEASANT GROVE...OR ABOUT 7 MILES SOUTHWEST OF PROSPECT HILL...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...
HILLSBOROUGH...CHAPEL HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3619 7896 3594 7901 3591 7901 3586 7905
3587 7913 3614 7941 3625 7929 3625 7917
TIME...MOT...LOC 2028Z 310DEG 17KT 3615 7924
22Special weather statement, Jul 13, 4:37 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT WED JUL 13 2011
NCZ085-086-132145-
HOKE-SCOTLAND-
437 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 545 PM EDT...
AT 438 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CAMP MACKALL...OR ABOUT 13 MILES WEST OF RAEFORD...MOVING EAST AT 5
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BOWMORE...AND...
WAGRAM.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3494 7959 3499 7958 3503 7951 3504 7946
3509 7941 3503 7908 3496 7903 3495 7903
3483 7919 3483 7934 3482 7935 3477 7933
3472 7938
TIME...MOT...LOC 2038Z 286DEG 4KT 3499 7945
ELLISLocal storm report, Jul 13, 4:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 2 SW FRANKLINTON 36.08N 78.48W
07/13/2011 FRANKLIN NC LAW ENFORCEMENT
LARGE TREE LIMB DOWN ON US 1 BETWEEN FRANKLINTON AND
YOUNGSVILLE
&&
EVENT NUMBER RAH1101033
BNMSpecial weather statement, Jul 13, 5:18 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT WED JUL 13 2011
NCZ041-132215-
WAKE-
518 PM EDT WED JUL 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 615 PM
EDT...
AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF PURNELL...OR ABOUT 6 MILES SOUTH OF CREEDMOOR...MOVING
SOUTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PURNELL...WAKE
FOREST...FALLS LAKE...ROLESVILLE...NEW HOPE...KNIGHTDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3599 7845 3594 7839 3593 7835 3591 7835
3590 7831 3586 7828 3572 7854 3594 7871
3596 7872 3601 7870 3603 7872 3603 7875
3606 7875 3608 7873 3607 7868
TIME...MOT...LOC 2118Z 323DEG 18KT 3601 7865
22Local storm report, Jul 13, 5:22 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL PILOT 35.88N 78.27W
07/13/2011 E0.75 INCH FRANKLIN NC TRAINED SPOTTER
PENNY SIZED HAIL NEAR PILOT
&&
EVENT NUMBER RAH1101034
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:11 PM EDT | Heat Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more | 22 hr |
| Jul 13, 2:45 PM EDT | Special Weather Statement | RAH | Alamance | 60 min |
| Jul 13, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 56 min |
| Jul 13, 3:32 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 58 min |
| Jul 13, 3:55 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| Jul 13, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 44 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 13, 4:07 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee | 48 min |
| Jul 13, 4:28 PM EDT | Special Weather Statement | RAH | Orange | 62 min |
| Jul 13, 4:37 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 68 min |
| Jul 13, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 48 min |
| Jul 13, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 56 min |
| Jul 13, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 40 min |
| Jul 13, 4:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 49 min |
| Jul 13, 5:00 PM EDT | Areal Flood Advisory | RAH | Anson, Stanly | 3 hr |
| Jul 13, 5:18 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Jul 13, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 51 min |
| Jul 13, 5:31 PM EDT | Special Weather Statement | RAH | Wilson | 59 min |
| Jul 13, 6:04 PM EDT | Special Weather Statement | RAH | Johnston, Wake | 56 min |
| Jul 13, 6:27 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 13, 6:28 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
| Jul 13, 6:32 PM EDT | Areal Flood Advisory | RAH | Richmond | 88 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.